Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Mathias forcing which does not add dominating reals

Author: R. Michael Canjar
Journal: Proc. Amer. Math. Soc. 104 (1988), 1239-1248
MSC: Primary 03E05; Secondary 03E35, 03E40, 04A20
MathSciNet review: 969054
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Assume that there is no dominating family of reals of cardinality $ < c$. We show that there then exists an ultrafilter on the set of natural numbers such that its associated Mathias forcing does not adjoin any real which dominates all ground model reals. Such ultrafilters are necessarily $ P$-points with no $ Q$-points below them in the Rudin-Keisler order.

References [Enhancements On Off] (What's this?)

  • [1] A. Blass, Near coherence of filters, I. Cofinal equivalence of models of arithmetic, Notre Dame J. Formal Logic 27 (1986), 579-591. MR 867002 (88d:03094a)
  • [2] A. Blass and S. Shelah, Near coherence of filters. III. A simplified consistency proof, Notre Dame J. Formal Logic (to appear). MR 1036674 (90m:03087)
  • [3] -, Ultrafilters with small generating sets, 73 (1988), 1-79.
  • [4] R. M. Canjar, Countable ultraproducts without CH, Ann. Pure and Appl. Logic (to appear). MR 924678 (89g:03073)
  • [5] W. W. Comfort and S. Negrepontis, Theory of ultrafilters, Springer-Verlag, Berlin, Heidelberg and New York, 1974. MR 0396267 (53:135)
  • [6] M. Daguenet, Propriete de Baire de $ \beta N$ muni d'une nouvelle topologie et application a la construction des ultrafiltres, Sem. Choquet, 14$ ^{e}$ annee, 1974/75.
  • [7] S. Hechler, A dozen small uncountable cardinals, TOPO $ 72$-General Topology and its Applications, Lecture Notes in Math., vol. 378, Springer-Verlag, Berlin, Heidelberg and New York, 1972, pp. 207-218. MR 0369078 (51:5314)
  • [8] -, A ubiquitous cardinal, Proc. Amer. Math. Soc. 52 (1975), 348-352. MR 0380705 (52:1602)
  • [9] J. Ketonen, On the existence of $ P$-points, Fund. Math., 92 (1976), 91-99. MR 0433387 (55:6363)
  • [10] A. Mathias, Happy families, Ann. Math. Logic 12 (1977), 59-111. MR 0491197 (58:10462)
  • [11] A. Miller, There are no $ Q$-points in Laver's model for the Borel conjecture, Proc. Amer. Math. Soc. 78 (1980), 103-106. MR 548093 (80h:03071)
  • [12] C. Puritz, Skies, constellations, and monads, Contributions to Non-Standard Analysis (W. A. J. Luxemburg and A. Robinson, eds.), North-Holland, 1972 MR 0645172 (58:31038)
  • [13] E. van Douwen, The integers and topology, Handbook of Set-Theoretic Topology, North-Holland, 1984. MR 776622 (87f:54008)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03E05, 03E35, 03E40, 04A20

Retrieve articles in all journals with MSC: 03E05, 03E35, 03E40, 04A20

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society